Symmetry properties of positive solutions of parabolic equations on ℝN: II. Entire solutions

Research output: Contribution to journalArticle

10 Scopus citations


We consider nonautonomous quasilinear parabolic equations satisfying certain symmetry conditions. We prove that each positive bounded solution u on ℝN × (-∞, T) decaying to zero at spatial infinity uniformly with respect to time is radially symmetric around some origin ℝN. The origin depends on the solution but is independent of time. We also consider the linearized equation along u and prove that each bounded (positive or not) solution is a linear combination of a radially symmetric solution and (nonsymmetric) spatial derivatives of u. Theorems on reflectional symmetry are also given.

Original languageEnglish (US)
Pages (from-to)1615-1638
Number of pages24
JournalCommunications in Partial Differential Equations
Issue number11
StatePublished - Nov 1 2006


  • Quasilinear parabolic equations
  • Symmetry of positive solutions
  • Symmetry of unstable spaces

Fingerprint Dive into the research topics of 'Symmetry properties of positive solutions of parabolic equations on ℝ<sup>N</sup>: II. Entire solutions'. Together they form a unique fingerprint.

  • Cite this